Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Feeling tenderness above navel. Yellowish discharge from navel after hot compresses. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have tenderness just above the navel. I work out a lot and I started new lower ab exarcises. Dr. Thinks it is a pulled muscle, not a hernia. After starting anti-inflamatories and cold/hot compresses, 24 hours later I have a yellowish discharge from my navel. 49 year old female. I had a tummy tuck 6 years ago with no problems of any kind. Coincidence? Problem? Suggestions?
Posted Sat, 18 Aug 2012 in Abdominal Pain
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some information and recommendations regarding what is going on.

With your initial symptoms it is reasonable to conclude that a strain of the abdominal wall muscle was causing your discomfort. Now that you have a discharge we would consider it the most likely cost to be a mild infection. This is referred to as an abscess.

This type of thing can happen randomly from time to time. Generally if the symptoms do not improve in a reasonable period of time such as three or four days we would consider antibiotic therapy.

I would continue warm compresses and maybe warm soaks in a bathtub for couple of days but if the symptoms do not improve you might need to start an oral antibiotic. Sometimes a topical length about it will be helpful as well.

Thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor